Heat, Milwaukee
- When
- August 1, 12:00 AM CST to August 2, 11:00 AM CST
- Where
- Milwaukee forecast zone
- Deaths
- 2 direct, 0 indirect
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.022, -87.929 (the zone’s center; the record gives no point)
This heat event for August 1st-2nd is a continuation of the same heat event that started on the evening of July 30th. Ultimately, this stretch of "heat advisory" conditions resulted in two directly-related heat deaths in Milwaukee County where the urban heat-island effect is enhanced.
Every event with a place to put it; 18 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
This heat event for August 1st-2nd is a continuation of the same heat event that started on the evening of July 30th. Ultimately, this stretch of "heat advisory" conditions resulted in two directly-related heat deaths in Milwaukee County where the urban heat-island effect is enhanced. Air temperatures only fell into the mid 70s across south-central Wisconsin and lower 80s in the Milwaukee Metro area during the early-morning of August 1st. Afternoon air temperatures soared into the 95 to 100 degree range. With dew points in the low to mid-70s, heat index values only dropped into the lower 80s during the morning of the 1st, and peaked in the 105 to 110 degree range across south-central and southeast Wisconsin during the afternoon of August 1st. The oppressive conditions continued during the overnight hours of August 1st with low temperatures around 80 degrees before a cold front swept through during the afternoon, ending the heat wave. On August 2nd, a 67-year-old male died due to high temperatures in his West Allis (Milwaukee Co) residence. LIkewise on August 2nd, a 41-year-old male died in his residence due to elevated levels of heat. For information about the July portion of this heat wave, consult the July 2006 StormData publication.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jul 31, 2:23 PM CST, 9 hours 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 323 PM CDT MON JUL 31 2006 .DISCUSSION...FORECAST FOCUS REMAINS ON HEAT ADVISORY THROUGH TUESDAY...AND PCPN CHANCES WITH APPROACHING COLD FRONT. IN THE SHORT TERM...HEAT INDICES ARE IN THE 102-107 RANGE AT 2 PM ...WITH SW SFC FLOW PREVENTING ANY LAKE COOLING. 12Z RAOBS SHOW 700MB TEMPS OF +10 TO +11C NOW OVER STATE...WITH FCST TEMPS OF +12 TO +14C BY 00Z TUE FIRMLY ESTABLISHING CAP OVER RGN. TRAJECTORIES INDICATE LOWER DEW POINTS FOR TUESDAY WHICH MAY THREATEN 3-HOURS OF HEAT INDICES OF 105...BUT OVERALL SIMILAR TO SLIGHTLY WARMER TEMPS THAN TODAY SHOULD BE SUFFICIENT TO KEEP ADVISORY IN EFFECT. MODELS REMAIN IN FAIR AGREEMENT THRU TUE AFTERNOON/EVENING...THEN CONTINUE TO DIVERGE WITH TIMING OF COLD FRONT FOR MID WEEK. GFS CONTINUES TO DEVELOP SIGNIFICANT WAVE TUE NIGHT AND A CLOSED 850 LO THAT HELPS DRIVE FRONT INTO SRN WI BY 06Z WED. THIS RAPID AND DEEP DEVELOPMENT LOOKS TO BE TIED TO OVERDONE MCV DUE TO FEEDBACK PROBLEMS. CURRENT PCPN IN NRN MN BACK THRU DAKOTAS ON TRAILING EDGE OF RGN OF STRONG SFC TO 850 MB FRONTOGENESIS...WHICH BOTH NAM AND GFS HOLD BACK TO THE WEST AND NORTH OF CWA UNTIL TUE NIGHT. WILL FOLLOW NAM AND PULL MENTION OF TSTMS IN THE NRN CWA TUE AFTERNOON AND PUT IN LOWER POPS TUE NGT IN SE...RAISING THEM UP TOWARDS THE NORTHWEST PORTION OF FORECAST AREA. BEST CHC FOR PCPN IS WED AS FRONT DROPS THRU RGN. WITH SLOWER PROGRESSION...COULD STILL SEE A 90 DEGREE HI IN THE FAR SE BEFORE SHOWERS AND STORMS MOVE IN. PWAT APPROACHES 2 INCHES AHEAD OF FRONT SO WENT WITH 6-HRLY AVG PCPN OF .3 TO .5 WED WITH FROPA. IN THE LONG TERM FORECAST...COLD FRONT STALLS TO OUR SOUTH THEN SLOWLY LIFTS BACK NORTH AND EVOLVES INTO STATIONARY FRONT AS IT BECOMES ORIENTED PARALLEL TO UPPER ZONAL FLOW FLOW OVER CENTRAL U.S. OVER THE WEEKEND. HAVE TRENDED WITH HPC GUIDANCE THAT FOLLOWS GFS ENSEMBLE FCSTS FOR MAIN FEATURES/TIMING AND TWEAKED MEX TEMPS. && .MKX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR WIZ046-WIZ047-WIZ051 -WIZ052 -WIZ056-WIZ057-WIZ058-WIZ059-WIZ060-WIZ062-WIZ063-WIZ064 -WIZ065-WIZ066-WIZ067-WIZ068-WIZ069-WIZ070-WIZ071-WIZ072. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1155 PM CDT MON JUL 31 2006 WIZ046-047-051-052-056>060-062>072-010900- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 1155 PM CDT MON JUL 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT A HEAT ADVISORY IS IN EFFECT FOR THIS EVENING AND TONIGHT. WHO IS MOST AT RISK FROM EXTREME HEAT? PEOPLE WHO ARE ILL...WITH HEART OR LUNG DISEASES...OR STROKE VICTIMS. PEOPLE ON CERTAIN MEDICATIONS...SUCH AS DRUGS THAT LOWER BLOOD PRESSURE OR REMOVE WATER FROM THE BODY...OR MEDICATION FOR DEPRESSION...NERVOUSNESS...MENTAL ILLNESS...INSOMNIA...OR POOR CIRCULATION. PEOPLE WHO LIVE IN URBAN APARTMENT BUILDINGS OR HOMES THAT HAVE NO AIR-CONDITIONING OR NO WINDOWS THAT CAN BE OPENED. SOME ELDERLY PEOPLE ON LIMITED INCOME IN URBAN AREAS WHO CHOSE NOT TO USE THEIR AIR-CONDITIONER OUT OF FEAR OF AN EXPENSIVE ELECTRICAL BILL. WHAT YOU CAN DO TO HELP OTHER PEOPLE?... DRIVE AN AT RISK PERSON TO AN AIR-CONDITIONED REGIONAL SHELTER OR SHOPPING MALL...OR TO YOUR HOME IF IT HAS AIR-CONDITIONING. MAKE FREQUENT TELEPHONE CALLS TO THE PEOPLE WHO ARE AT RISK. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM TUESDAY. AN APPROACHING COLD FRONT WILL EVENTUALLY BRING A BREAK IN THE HEAT ON WEDNESDAY AND WEDNESDAY NIGHT. THERE IS A CHANCE FOR THUNDERSTORMS AS THIS COLD FRONT MOVES THROUGH THE REGION. THERE IS A SLIGHT RISK THAT SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. THE MAIN SEVERE WEATHER RISKS WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ643>646-665-010900- NORTH POINT LIGHTHOUSE TO WIND POINT- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- SHEBOYGAN WI TO PORT WASHINGTON- WIND POINT TO WINTHROP HARBOR ILLINOIS- 1155 PM CDT MON JUL 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. THE MAIN SEVERE WEATHER RISKS WILL BE WIND GUSTS IN EXCESS OF 35 KNOTS AND LARGE HAIL. HENTZ
The national radar mosaic for the moment the first event began.
18 heat. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Heat, Milwaukee | 2006-08-02 | 67 | Male | Permanent Home | Direct |
| Heat, Milwaukee | 2006-08-02 | 41 | Male | Permanent Home | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2006Every state in 2006This day in weather historyWarnings in Wisconsin, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532170, 5532171, 5532172, 5532173, 5532230, 5532231, 5532232, 5532233, 5532234, 5532235, 5532236, 5532237, 5532238, 5532239, 5532240, 5532241, 5532242, 5532243.